Volume 12, issue 1 (2012)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Lagrangian mapping class groups from a group homological point of view

Takuya Sakasai

Algebraic & Geometric Topology 12 (2012) 267–291
Abstract

We focus on two kinds of infinite index subgroups of the mapping class group of a surface associated with a Lagrangian submodule of the first homology of a surface. These subgroups, called Lagrangian mapping class groups, are known to play important roles in the interaction between the mapping class group and finite-type invariants of 3–manifolds. In this paper, we discuss these groups from a group (co)homological point of view. The results include the determination of their abelianizations, lower bounds of the second homology and remarks on the (co)homology of higher degrees. As a byproduct of this investigation, we determine the second homology of the mapping class group of a surface of genus 3.

Keywords
mapping class group, Torelli group, Lagrangian filtration, Miller–Morita–Mumford class
Mathematical Subject Classification 2010
Primary: 55R40
Secondary: 32G15, 57R20
References
Publication
Received: 20 November 2010
Revised: 1 November 2011
Accepted: 10 November 2011
Published: 25 February 2012
Authors
Takuya Sakasai
Department of Mathematics
Tokyo Institute of Technology
2-12-1 Oh-okayama
Meguro-ku
152-8551 Tokyo
Japan